Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 3:13 PM EDT for Orange County, Osceola County, Florida. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 19, 2019, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:19 PM EDT | TSTM WND DMG | 4 Sw Buena Ventura Lake, FL | LARGE TREE DOWNED ACROSS SUNRAIL TRAIN TRACKS AT MAGNOLIA AVENUE CROSSING IN KISSIMMEE. TIME ESTIMATED FROM AIRPORT OBSERVATION IN PROXIMITY TO THE LOCATION. FROM WESH TV. |
| Jun 19, 3:19 PM EDT | TSTM WND DMG | 4 Sw Buena Ventura Lake, FL | TREE FELL ON A CAR ON NORTH BEAUMONT AVE IN KISSIMMEE. TIME ESTIMATED BASED ON RADAR. |
| Jun 19, 3:19 PM EDT | TSTM WND GST 46 | 5 Ene Intercession City, FL | MEASURED WIND GUST 40 KNOTS AT THE KISSIMMEE GATEWAY AIRPORT. |
| Jun 19, 3:25 PM EDT | TSTM WND DMG | 3 W Buena Ventura Lakes, FL | TREE FELL ON A HOUSE ON COUNTRY BLVD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WUUS52 KMLB 191913
SVRMLB
FLC095-097-192000-
/O.NEW.KMLB.SV.W.0049.190619T1913Z-190619T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
313 PM EDT Wed Jun 19 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 400 PM EDT.
* At 313 PM EDT, a severe thunderstorm was located over Celebration,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2843 8146 2833 8114 2814 8149 2814 8152
2820 8152 2826 8156 2826 8166 2834 8166
TIME...MOT...LOC 1913Z 246DEG 13KT 2831 8154
HAIL...<.75IN
WIND...60MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:25 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 9:25 AM EDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 925 AM EDT Wed Jun 19 2019 .DISCUSSION... Early morning convection continues to push eastward, but has been on the wane since sunrise. Patchy very light rain can be expected north of Lake Kissimmee and Melbourne this morning, with a few heavier showers and an isolated storm to the south...especially Okeechobee Co and the Treasure Coast counties. This activity will gradually diminishing through the late morning hours. The surface ridge axis extends across the southern peninsula this morning. Besides the above mentioned precip, extensive debris cloudiness is spreading over the area this morning which is expected to delay heating a bit. Morning sounding from Cape Canaveral shows plentiful moisture with precipitable water values 2.02 inches. Wind profilers near the Cape have veered more WSW and increased to 20- 25kt through mid levels...so storm motion expected to be faster around 30 mph today. Also mid level trof/vort energy aloft moving eastward over the peninsula from the NE gulf region today. Main concern with storms today besides the lightning will be strong to marginally severe gusts. May nudge maxes down and PoPs up a bit based on latest trends. && .AVIATION...Brief MVFR reductions possible in SHRA around KFPR-KSUA until ~15Z. Timing of afternoon convection may be delayed a bit given morning convection and associated debris clouds/delayed heating. Once SHRA/TSRA start to form early this afternoon, expect numerous SHRA/TS pushing from W-E near 30KT. Threat for wind gusts 30-40KT+ from west looks to be higher today than the past few. && .MARINE...Main concern for boaters today will be strong storms with potential for 34kt+ gusts pushing across the intracoastal and coastal waters from the mainland this afternoon and early evening. Outside of storms...winds SW-W 10-15kt and seas 2 ft or less near shore...2-3 feet offshore. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Glitto/Sedlock
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1043 AM EDT Wed Jun 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200245- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1043 AM EDT Wed Jun 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A few showers and lightning storms will push off the Treasure Coast late this morning. After a brief midday lull in activity, showers and lightning storms will begin to form again early this afternoon and become numerous during the mid and late afternoon. Storms will move rapidly eastward today around 30 MPH, and will be easily capable of producing wind gusts above 40 mph, with isolated damaging wind gusts in excess of 55 mph possible in a few storms. Frequent lightning and wind-driven torrential downpours of 1 to 2 inches will also occur in a few storms. If you are outdoors today, be alert to the potential for strong storms rapidly approaching from the west. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Due to the fast storm motion today, the threat for wind gusts at or above 35 knots will be greater than in previous days on area lakes, the Intracoastal Waterway, and the near shore Atlantic. Move to safe harbor well in advance of storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Storm coverage will be much lower from late week through the weekend and into early next week compared to the last several days. Any Florida thunderstorm can produce deadly cloud to ground lightning, torrential downpours and gusty winds. With lower coverage of storms expected, afternoon temperatures and heat indices will rise, reaching between 100 and 105 degrees the next few days, especially over the interior. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if any severe weather warnings are issued for their area today. Cristaldi/Glitto
In the hours before
Special weather statement, Jun 19, 1:00 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
100 PM EDT Wed Jun 19 2019
FLZ044>046-144-191745-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
100 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...LAKE AND
WESTERN ORANGE COUNTIES UNTIL 145 PM EDT...
At 100 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eustis to near Mascotte to 7 miles northeast of
Dade City. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near a lake get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2879 8195 2896 8186 2896 8166 2898 8166
2899 8136 2896 8137 2892 8135 2888 8137
2886 8135 2885 8136 2885 8134 2879 8134
2835 8160 2835 8179 2836 8179 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 1700Z 253DEG 18KT 2886 8172 2862 8189 2843 8210
SedlockSpecial weather statement, Jun 19, 1:54 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Wed Jun 19 2019
FLZ041-044-141-191900-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
154 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 300
PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
LAT...LON 2910 8090 2899 8082 2887 8140 2914 8140
2930 8100
TIME...MOT...LOC 1753Z 261DEG 17KT 2904 8126
SedlockLocal storm report, Jun 19, 2:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
225 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/19/2019 M39.00 MPH SEMINOLE FL ASOS
GUST TO 34 KNOTS FROM THE WEST.
0214 PM TSTM WND GST DAYTONA INTERNATIONAL S 29.19N 81.07W
06/19/2019 M53.00 MPH VOLUSIA FL EMERGENCY MNGR
GUST TO 46 KNOTS FROM THE SW.
0220 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
06/19/2019 M44.00 MPH Volusia FL ASOS
GUST TO 38 KNOTS FROM THE SW.
&&
PGLocal storm report, Jun 19, 2:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 NW HOLLY HILL 29.30N 81.11W
06/19/2019 M41 MPH Volusia FL AWOS
MEASURED WIND GUST AT ORMOND BEACH MUNICIPAL AIRPORT.
&&
JCPLocal storm report, Jun 19, 2:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
239 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 4 NNW LAKE JESSUP 28.78N 81.24W
06/19/2019 M42 MPH Seminole FL ASOS
MEASURED WIND GUST AT THE ORLANDO SANFORD INTERNATIONAL
AIRPORT.
&&
JCPSpecial weather statement, Jun 19, 3:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 19 2019
FLZ045-053-191945-
Osceola FL-Orange FL-
301 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.
LAT...LON 2852 8137 2834 8126 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1900Z 240DEG 24KT 2827 8160
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 19, 1:54 PM EDT | Special Weather Statement | MLB | Volusia | 66 min |
| Jun 19, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 19, 3:01 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 19, 3:06 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 19, 3:26 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jun 19, 3:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Jun 19, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 67 min |
| Jun 19, 4:22 PM EDT | Special Weather Statement | MLB | Osceola | 23 min |
| Jun 19, 4:26 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 19, 4:39 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jun 19, 5:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 47 min |
| Jun 19, 5:18 PM EDT | Tornado Warning | MLB | Orange, Osceola | 27 min |
| Jun 19, 5:22 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 53 min |
| Jun 19, 5:31 PM EDT | Special Marine Warning | MLB | 119 min | |
| Jun 19, 5:36 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| Jun 19, 6:14 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.